Nevada, 2006

High Wind in Nevada, April 15, 2006

April 15, 2006 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 15, 2:35 PM PST, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 15, 2:35 PM PST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
335 PM PDT SAT APR 15 2006

.SHORT TERM...
COLD UPPER TROUGH CONTINUES TO DIG OFF THE PACIFIC NORTHWEST COAST
WITH STRONG JET STREAM WINDS ACROSS NORTHERN CA AND SOUTHERN OREGON.
ASSOCIATED PRECIPITATION WAS MOVING OVER NORTHERN CA AHEAD OF A
COLD FRONT THAT WAS BEGINNING TO MOVE INLAND OVER EXTREME NORTHWEST
CA. THE PRECIP WAS STARTING TO EDGE INTO WESTERN LASSEN COUNTY.
WINTER STORM WARNINGS REMAIN IN EFFECT FOR LASSEN COUNTY SOUTHWARD
TO LAKE TAHOE FROM 8 PM THIS EVENING UNTIL 11 PM SUNDAY EVENING
WHERE SIGNIFICANT SNOW AND BLOWING SNOW IS POSSIBLE...ESPECIALLY
HIGHER ELEVATIONS. HIGH WIND WARNINGS ARE ALSO IN EFFECT FOR VALLEYS
IN EXTREME WESTERN NV THROUGH 5 AM AHEAD OF THE COLD FRONT. SNOW
LEVELS WILL DROP TO VALLEY FLOORS IN WESTERN VALLEYS SUNDAY AND A
COUPLE INCHES OF ACCUMULATION CAN NOT BE RULED OUT ALTHOUGH ROADS
WOULD LIKELY REMAIN WET AND ANY SNOW THAT FALLS WOULD PROBABLY NOT
LAST TOO LONG. THE STRONG WINDS SHIFT FARTHER SOUTH SUNDAY AS THE
UPPER TROUGH AND COLD FRONT MOVE THROUGH THE CWA. HAVE UPGRADED MONO
COUNTY TO HIGH WIND WARNING THROUGH 10 PM SUNDAY EVENING WITH A WIND
ADVISORY FOR MINERAL COUNTY FROM 10 AM TO 10 PM.  IT DOES NOT LOOK
LIKE WIDESPREAD HEAVY SNOW WILL FALL IN MONO COUNTY WITH THIS SYSTEM
ALTHOUGH SEVERAL INCHES ARE POSSIBLE...ESPECIALLY UPPER ELEVATIONS
IN NORTHERN MONO COUNTY. THE PRECIPITATION DECREASES RAPIDLY LATE
SUNDAY NIGHT THROUGH MONDAY AS THE SYSTEM MOVES INTO EASTERN NV AND
RIDGING STARTS TO BUILD OFF THE WEST COAST. MONDAY NIGHT WILL SEE
THE COLDEST OVERNIGHT LOWS AS CLEARING SKIES AND LIGHT WINDS ALLOW
GOOD RADIATIONAL COOLING. RC

.LONG TERM...TUESDAY THROUGH SATURDAY...
UNCERTAINTY REMAINS FOR THE END OF THIS PERIOD AS GFS RUNS WANT TO
BRING UPPER LOW INLAND FASTER THAN OTHER MEDIUM RANGE MODELS CLOSING
IT OFF VCNTY SRN CA AND SRN NV FRIDAY INTO SATURDAY. MODEST RIDGE
WILL ACROSS THE AREA TUE-WED IN WAKE OF SYSTEM MOVING THROUGH THIS
WEEKEND WHICH CONTINUES INTO THE NORTHERN PLAINS. THE GFS IS FASTER
WITH A FULL LATITUDE TROUGH MOVING TO THE WEST COAST THUR WHILE THE
ECMWF AND UK ARE QUITE A BIT SLOWER WITH THIS SYSTEM WHILE STILL
BRINGING A DEEP TROUGH INTO THE COAST. THE MAIN TIMING DIFFERENCES
COME INTO PLAY FOR FRIDAY AND SATURDAY SO FEW CHANGES MADE TO THIS
TIME PERIOD PER PREVIOUS FORECAST. LATEST RUNS OF THE GFS HAVE BEGUN
TO SLOW DOWN THE MOVEMENT OF THIS TROUGH CLOSER TO ECMWF SOLUTION.

WILL KEEP COOL TEMPS FOR TUES-WED DUE TO EASTERLY WINDS. BY THURS
SFC THERMAL TROF WILL MOVE INTO WESTERN NV AND ALLOW FOR BETTER
MIXING AND WARMER TEMPS. DEPENDING ON TIMING OF UPPER TROUGH FRIDAY
COULD BE A TRANSITION DAY TO COOLER TEMPS FOR NEXT WEEKEND. JAH

&&

.AVIATION...
EXPECT STRONG WINDS TO CONTINUE OVERNIGHT AND INTO SUNDAY BOTH IN
THE SIERRA AND WESTERN NV. RIDGETOPS WILL GUST TO 80-100KT WHILE
WINDS TO THE LEE OF THE SIERRA WILL GUST TO 45-55KT WITH BLOWING
DUST POSSIBLE NEAR KLOL. COLD FRONT IN NW CA THIS AFTERNOON WILL
MOVE ACROSS NW NV EARLY SUN MORNING. THE FRONT WILL EXTEND FROM NE
NV TO SOUTH OF LAKE TAHOE BY SUNDAY AFTERNOON. EXPECT MVFR AND LCL
IFR CIGS/VIS WITH MDT TO HVY SNOW IN SIERRA NEAR AND NORTH OF KTVL
THIS EVENING AND TONIGHT. JAH

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 5 AM PDT SUNDAY FOR NVZ003-NVZ005.
     WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR NVZ002.
     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 PM PDT SUNDAY
     FOR NVZ002.
     WIND ADVISORY FROM 10 AM TO 10 PM PDT SUNDAY FOR NVZ001.
     WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR NVZ004.
     FLOOD WARNING FOR THE HUMBOLDT RIVER FROM RYE PATCH DAM TO
     THE HUMBOLDT-PERSHING COUNTY LINE UNTIL FURTHER NOTICE.

CA...HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR CAZ071.
     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 PM PDT SUNDAY
     FOR CAZ071.
     HIGH WIND WARNING UNTIL 5 AM PDT SUNDAY FOR CAZ070.
     HIGH WIND WARNING UNTIL 10 PM PDT SUNDAY FOR CAZ073.
     WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ072.
     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 PM PDT SUNDAY
     FOR CAZ072.

&&
Hazardous weather outlook, Apr 15, 5:15 AM PST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
615 AM PDT SAT APR 15 2006

CAZ070>073-NVZ001>005-161500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
615 AM PDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY

A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO APPROACH THE WEST
COAST TODAY AND WILL BEGIN TO AFFECT THE REGION AS SNOW...RAIN
AND GUSTY WINDS RETURN TO THE AREA. A WINTER STORM WARNING IS
IN EFFECT FROM 8 PM TONIGHT THROUGH LATE SUNDAY EVENING FOR THE
GREATER LAKE TAHOE AREA AND FOR THE EASTERN SIERRA IN NORTHEAST
CALIFORNIA. SEE THE LATEST WINTER WEATHER STATEMENT /WWUS45 KRNO
WSWREV/ FOR ADDITIONAL INFORMATION.

STRONG WINDS WILL ACCOMPANY THIS SYSTEM AS IT CONTINUES TO APPROACH
AND AFFECT THE REGION. WINDS WILL INCREASE THIS AFTERNOON AND BECOME
STRONG AND GUSTY THROUGHOUT THE REGION. A HIGH WIND WARNING IS IN
EFFECT FROM NOON TODAY UNTIL 5 AM SUNDAY FOR THE GREATER RENO AND
CARSON CITY AREAS...NORTHEASTERN CALIFORNIA AND NORTHERN WASHOE
COUNTY. WIND ADVISORIES ARE IN EFFECT FOR THE WESTERN NEVADA BASIN AND
RANGE AND MONO COUNTY FROM NOON TODAY UNTIL EARLY SUNDAY MORNING.
SEE THE LATEST WEATHER MESSAGE /WWUS75 KRNO NPWREV/ FOR ADDITIONAL
INFORMATION.

A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE
HUMBOLDT RIVER ABOVE RYE PATCH RESERVOIR IN PERSHING COUNTY. MINOR
TO MODERATE LOWLAND FLOODING WILL CONTINUE UNTIL THE END OF THE
MONTH. SEE THE LATEST FLOOD STATEMENT /WWUS85 KRNO FLSREV/ FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS AND PRECIPITATION WILL CONTINUE TO AFFECT THE REGION
THROUGH THE WEEKEND AS THIS STRONG PACIFIC SYSTEM CONTINUES TO MOVE
EASTWARD. STAY TUNED FOR THE LATEST UPDATES CONCERNING THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.

SMM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, X Sw Washoe/W Carson City/Nw Douglas

When
April 15, 4:18 PM PST
Where
X Sw Washoe/W Carson City/Nw Douglas forecast zone
Measured
74 kt (85 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.789, -119.640 (the zone’s center; the record gives no point)

A 74 knot (85 mph) wind gust was reported by a trained spotter near Kingsbury Grade at 4700 feet elevation.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496847.